Alert archive / Florida / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 26, 2016, 12:10 PM EST for 4 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 12:10 PM EST (17:10 UTC)
- Expired
- Feb 26, 2016, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Hernando County, FL, Levy County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS82 KTBW 261710 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1210 PM EST FRI FEB 26 2016 ...BREEZY WINDS COMBINED WITH LOW HUMIDITIES AND HIGH ERC VALUES WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON... .SEVERAL HOURS OF CRITICAL HUMIDITIES ARE EXPECTED AS A DRY AIRMASS SETTLES INTO THE AREA. NORTH TO NORTHWEST WINDS ARE ALSO STRONG AND GUSTY THIS AFTERNOON BEHIND THE REINFORCING COLD FRONT. ERC VALUES ARE IN THE UPPER 20S IN THE WARNING AREA. ALL OF THIS COMBINED WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON. FLZ139-142-148-149-239-242-248-249-270000- /O.NEW.KTBW.FW.W.0001.160226T1710Z-160227T0000Z/ COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-INLAND PASCO- 1210 PM EST FRI FEB 26 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LEVY...CITRUS...HERNANDO...AND PASCO COUNTIES FOR LOW HUMIDITIES COMBINED WITH HIGH ERC VALUES AND WINDS OF 15 MPH OR HIGHER... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * AFFECTED AREA...LEVY...CITRUS...HERNANDO AND PASCO COUNTIES. * WIND...SUSTAINED AROUND 15 MPH WITH HIGHER GUSTS. * HUMIDITY...25-35 PERCENT. * ERC...27-29. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:35 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 26, 10:35 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1035 AM EST FRI FEB 26 2016
.DISCUSSION...
THE DRY REINFORCING FRONT IS MOVING THROUGH THE AREA THIS MORNING
WITH A THIN BAND OF CLOUDS JUST AHEAD OF IT. WINDS SHOULD BECOME
GUSTY OVER THE NEXT HOUR OR TWO BEHIND THE FRONT WITH SKIES
CLEARING. TEMPS ON TRACK TO BE IN THE 60S THIS AFTERNOON. CURRENT
FORECAST IS ON TRACK AND HAVE NO UPDATES PLANNED.
&&
.AVIATION...
VFR EXPECTED THROUGH THE PERIOD.
&&
.MARINE...
WINDS ARE BRIEFLY INCREASING TO AROUND 20 KNOTS BEHIND THE FRONT.
OBS SHOW WINDS HAVE ALREADY COME DOWN ACROSS THE NORTHERN NEAR-
SHORE WATERS...SO WILL KEEP THE SCA AS IS MORE FOR HIGH SEAS...AND
KEEP SCEC FOR THE CENTRAL AND SOUTHERN NEAR-SHORE WATERS. WINDS
AND SEAS SHOULD THEN SUBSIDE BELOW ADVISORY LEVELS BY SUNSET
TONIGHT AND ALL ADVISORIES SHOULD BE ALLOWED TO EXPIRE AT THAT
TIME. NO MAJOR CHANGES FOR THE UPDATE.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM EST THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60
NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20
TO 60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER
FL OUT 20 TO 60 NM.
&&
UPDATE/AVIATION/FIRE WEATHER/MARINE...24/HUBBARD
DECISION SUPPORT...05/CARLISLEHazardous weather outlook, Feb 26, 5:06 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 506 AM EST FRI FEB 26 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-271015- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 506 AM EST FRI FEB 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... A REINFORCING SURGE OF COOL DRY AIR WILL MOVE INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT. THIS COOL DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL OFF RAPIDLY AFTER SUNSET TONIGHT WITH TEMPERATURES FALLING INTO THE UPPER 30S TO LOWER 40S...WITH SOME POCKETS OF NEAR FREEZING TEMPERATURES POSSIBLE OVER INTERIOR SECTIONS OF THE NATURE COAST EARLY SATURDAY MORNING. IN ADDITION TO THE COLD TEMPERATURES DIMINISHING WINDS WILL FAVOR SOME PATCHY FROST DEVELOPING ACROSS THE NATURE COAST AS WELL WITH BEST CHANCES FOR FROST FROM INTERIOR PASCO COUNTY NORTH TO LEVY COUNTY DURING EARLY SATURDAY MORNING. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. PETS SHOULD ALSO BE BROUGHT INDOORS THIS EVENING. ...RIP CURRENT IMPACT... STRONG AND GUSTY NORTHWEST TO NORTH WINDS WITH ELEVATED SURF WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...MARINE IMPACTS... NORTHWEST TO NORTH WINDS INCREASING TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS ALONG WITH BUILDING SEAS IN THE 6 TO 8 FOOT RANGE IN THE WAKE OF A REINFORCING COLD FRONT MOVING SOUTH THROUGH THE REGION THIS MORNING WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS THROUGH TONIGHT. ...FIRE WEATHER IMPACT... A REINFORCING SURGE OF COOL DRY AIR WILL MOVE INTO THE REGION TODAY. THE DRIER AIR MASS WILL SUPPORT 5 TO 6 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT. THESE CRITICALLY LOW HUMIDITY VALUES COMBINED WITH ELEVATED ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH MAY SUPPORT INSTANTANEOUS RED FLAG CONDITIONS OVER PASCO...HERNANDO...CITRUS AND LEVY COUNTIES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION DURING WEDNESDAY AND WEDNESDAY NIGHT AS IT MOVES ACROSS THE REGION...OTHERWISE COOL DRY WEATHER IS EXPECTED. ...EXCESSIVE COLD IMPACT... A COOL DRY AIR MASS AND LIGHT TO CALM WINDS ASSOCIATED WITH SURFACE HIGH PRESSURE BUILDING IN OVER THE NORTHERN FLORIDA PENINSULA WILL SUPPORT GOOD RADIATIONAL COOLING ACROSS THE REGION SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH TEMPERATURES FALLING INTO THE 30S ACROSS MOST OF THE AREA...WITH POCKETS OF NEAR FREEZING TEMPERATURES AND PATCHY FROST AGAIN POSSIBLE ACROSS INTERIOR SECTIONS OF THE NATURE COAST EARLY SUNDAY MORNING. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS SATURDAY EVENING. PETS SHOULD ALSO BE BROUGHT INDOORS TO PROTECT THEM FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MCMICHAEL
Nearby
Red Flag Warnings in Florida, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.